U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 22-year-old male asked:

I've been using griseofulvin for months now but i still have hair loss and itchiness, should i switch to lamisil (terbinafine)?

1 doctor answer1 doctor weighed in
Dr. Michael Fisher
Dermatology 32 years experience
Itchy Scalp: It depends what you are treating, Griseofulvin does not treat hair loss unless the hair loss is caused by a fungus. If you are treating a fungus was a skin scraping done to identify if a fungus was present? If not you may not have a fungus. You may have seborrheic dermatitis which is a common skin disorder that mainly affects your scalp, causing scaly, itchy, red skin and stubborn dandruff.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.